MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 02/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that a 33mm 11400m valve in the mitral position was explanted after an implant duration of twenty-six (26) days due to severe mitral regurgitation secondary to mitral valve dehiscence and endocarditis re-infection.The patient presented with septic shock and cardiogenic shock.The explanted valve was replaced with another 33mm 11400m valve.Per medical records, patient had been placed on va-ecmo due to cardiogenic with elevated wbcs with evidence of right sided pneumonia.Patient was reported to be in multisystem organ failure.Visualization of the valve upon removal, there was fibrinous slough on the valve that was suspicious for infectious material.The posterior annulus appeared highly friable with significant amounts of slough, and was concerning for annular infection.Large bites incorporating some left atrial tissue were taken from the posterior mitral annulus.All material was debrided and a new 33mm mitris valve was sutured into place.The valve was seated well in the annulus.The aortic valve was inspected with no visualized infection of the valve.The patient was highly coagulopathic and the patient went to va-ecmo due to inability to wean from bypass.The patient was transported in critical condition to icu on completion of the procedure.
 
Additional Manufacturer Narrative
There may be cases in which our devices are implanted in a patient with active native valve or prosthetic valve/ring endocarditis.In these cases, it is not unusual to have a recurrence of endocarditis that results either in death or removal of the newly implanted device.When this occurs, the organisms causing the endocarditis were never completely eliminated; therefore, the event is not related to the newly implanted device.Per (b)(4), rev o, an engineering evaluation is not required because there is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Per (b)(4), rev o, and (b)(4), rev o, a capa/scar/pra is not required as there are no confirmed product or labeling non-conformances and no other triggers are met.The most likely cause is patient factors, including valve re-infection.

Brand Name
EDWARDS MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key18913787
Report Number2015691-2024-02059
Device Sequence Number6760341
Product Code LWR
UDI-Device Identifier00690103205572
UDI-Public(01)00690103205572(17)241026(11)221027
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model Number11400M33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age54 YR
Patient SexMale